Alert archive / Tennessee / Wind Advisories in 2024

Wind Advisory 9, NWS Morristown, TN

February 29, 20248 counties in Tennessee

NWS Morristown, TN issued this wind advisory at Feb 29, 2024, 2:54 PM EST for 8 counties in Tennessee. It took effect at Mar 1, 2024, 10:00 AM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 29, 2024, 2:54 PM EST (19:54 UTC)
In effect from
Mar 1, 2024, 10:00 AM EST
Expired
Mar 2, 2024, 12:00 AM EST
In force
14 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.9 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2024-02-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2024-02-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -133 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1698 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-133 m²/s²
0-3 km storm-relative helicity
-93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

167 
WWUS74 KMRX 291954
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
254 PM EST Thu Feb 29 2024

TNZ018-041-043-045-047-072-074-087-010500-
/O.NEW.KMRX.WI.Y.0009.240301T1500Z-240302T0600Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast
Carter-Blount Smoky Mountains-Sevier Smoky Mountains-Southeast
Monroe-
Including the cities of Neva, Coker Creek, Trade, Shady Valley,
Elkmont, Hartford, Cades Cove, Doeville, Cedar Creek, Limestone
Cove, Mountain City, Gatlinburg, Erwin, Hampton, Laurel Bloomery,
Citico, and Unicoi
254 PM EST Thu Feb 29 2024

...WIND ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 1 AM EST SATURDAY...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Johnson, 
  Sevier Smoky Mountains, Southeast Carter, Southeast Greene, 
  Southeast Monroe, and Unicoi Counties.

* WHEN...From 10 AM Friday to 1 AM EST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$
7 follow-up statements
474 
WWUS74 KMRX 010231
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
931 PM EST Thu Feb 29 2024

TNZ018-041-043-045-047-072-074-087-011045-
/O.CON.KMRX.WI.Y.0009.240301T1500Z-240302T0600Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast
Carter-Blount Smoky Mountains-Sevier Smoky Mountains-Southeast
Monroe-
Including the cities of Laurel Bloomery, Cades Cove, Mountain
City, Neva, Trade, Hampton, Hartford, Cedar Creek, Limestone
Cove, Elkmont, Shady Valley, Gatlinburg, Citico, Coker Creek,
Unicoi, Doeville, and Erwin
931 PM EST Thu Feb 29 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM FRIDAY TO 1 AM EST 
SATURDAY...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Johnson, 
  Sevier Smoky Mountains, Southeast Carter, Southeast Greene, 
  Southeast Monroe, and Unicoi Counties.

* WHEN...From 10 AM Friday to 1 AM EST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CM
616 
WWUS74 KMRX 010800
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
300 AM EST Fri Mar 1 2024

TNZ018-041-043-045-047-072-074-087-012100-
/O.CON.KMRX.WI.Y.0009.240301T1500Z-240302T0600Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast
Carter-Blount Smoky Mountains-Sevier Smoky Mountains-Southeast
Monroe-
Including the cities of Elkmont, Doeville, Trade, Hampton, Laurel
Bloomery, Erwin, Hartford, Shady Valley, Gatlinburg, Unicoi,
Citico, Cades Cove, Coker Creek, Cedar Creek, Limestone Cove,
Mountain City, and Neva
300 AM EST Fri Mar 1 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM 
EST SATURDAY...

* WHAT...Southeast winds 10 to 20 mph with gusts up to 50 mph 
  expected.

* WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Johnson, 
  Sevier Smoky Mountains, Southeast Carter, Southeast Greene, 
  Southeast Monroe, and Unicoi Counties.

* WHEN...From 10 AM this morning to 1 AM EST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

27
773 
WWUS74 KMRX 011452
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
952 AM EST Fri Mar 1 2024

TNZ018-041-043-045-047-072-074-087-020300-
/O.CON.KMRX.WI.Y.0009.240301T1500Z-240302T0600Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast
Carter-Blount Smoky Mountains-Sevier Smoky Mountains-Southeast
Monroe-
Including the cities of Hartford, Doeville, Laurel Bloomery,
Elkmont, Mountain City, Cedar Creek, Cades Cove, Limestone Cove,
Unicoi, Hampton, Shady Valley, Coker Creek, Neva, Gatlinburg,
Citico, Trade, and Erwin
952 AM EST Fri Mar 1 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY...

* WHAT...Southeast winds increasing to 15 to 30 mph with gusts up to 
  45 mph expected.

* WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Johnson, 
  Sevier Smoky Mountains, Southeast Carter, Southeast Greene, 
  Southeast Monroe, and Unicoi Counties.

* WHEN...Until 1 AM EST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

DH
854 
WWUS74 KMRX 011907
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
207 PM EST Fri Mar 1 2024

TNZ018-041-043-045-047-072-074-087-020300-
/O.EXT.KMRX.WI.Y.0009.000000T0000Z-240302T0300Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast
Carter-Blount Smoky Mountains-Sevier Smoky Mountains-Southeast
Monroe-
Including the cities of Hartford, Doeville, Laurel Bloomery,
Elkmont, Mountain City, Cedar Creek, Cades Cove, Limestone Cove,
Unicoi, Hampton, Shady Valley, Coker Creek, Neva, Gatlinburg,
Citico, Trade, and Erwin
207 PM EST Fri Mar 1 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WHAT...Southeast winds increasing to 15 to 30 mph with gusts up to 
  50 mph.

* WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Johnson, 
  Sevier Smoky Mountains, Southeast Carter, Southeast Greene, 
  Southeast Monroe, and Unicoi Counties.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

DH
677 
WWUS74 KMRX 011912
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
212 PM EST Fri Mar 1 2024

TNZ018-041-043-045-047-072-074-087-020500-
/O.EXT.KMRX.WI.Y.0009.000000T0000Z-240302T0500Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast
Carter-Blount Smoky Mountains-Sevier Smoky Mountains-Southeast
Monroe-
Including the cities of Hartford, Doeville, Laurel Bloomery,
Elkmont, Mountain City, Cedar Creek, Cades Cove, Limestone Cove,
Unicoi, Hampton, Shady Valley, Coker Creek, Neva, Gatlinburg,
Citico, Trade, and Erwin
212 PM EST Fri Mar 1 2024

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Johnson, 
  Sevier Smoky Mountains, Southeast Carter, Southeast Greene, 
  Southeast Monroe, and Unicoi Counties.

* WHEN...Until midnight EST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

DH
500 
WWUS74 KMRX 011923
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
223 PM EST Fri Mar 1 2024

TNZ018-041-043-045-047-072-074-087-020500-
/O.CON.KMRX.WI.Y.0009.000000T0000Z-240302T0500Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast
Carter-Blount Smoky Mountains-Sevier Smoky Mountains-Southeast
Monroe-
Including the cities of Hartford, Doeville, Laurel Bloomery,
Elkmont, Mountain City, Cedar Creek, Cades Cove, Limestone Cove,
Unicoi, Hampton, Shady Valley, Coker Creek, Neva, Gatlinburg,
Citico, Trade, and Erwin
223 PM EST Fri Mar 1 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* WHAT...Southeast winds 15 to 30 mph with gusts up to 50 mph.

* WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Johnson, 
  Sevier Smoky Mountains, Southeast Carter, Southeast Greene, 
  Southeast Monroe, and Unicoi Counties.

* WHEN...Until midnight EST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

DH
503 
WWUS74 KMRX 020456
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
1156 PM EST Fri Mar 1 2024

TNZ018-041-043-045-047-072-074-087-020600-
/O.EXP.KMRX.WI.Y.0009.000000T0000Z-240302T0500Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast
Carter-Blount Smoky Mountains-Sevier Smoky Mountains-Southeast
Monroe-
Including the cities of Erwin, Trade, Cades Cove, Coker Creek,
Shady Valley, Unicoi, Mountain City, Hampton, Cedar Creek, Laurel
Bloomery, Citico, Gatlinburg, Elkmont, Hartford, Doeville, Neva,
and Limestone Cove
1156 PM EST Fri Mar 1 2024

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT EST TONIGHT...

The mountain wind event has dissipated and therefore the threat has 
ended.

$$

27

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Feb 29, 12:35 PM EST, 2 hours 19 minutes earlier.

Area forecast discussion, Feb 29, 12:35 PM EST, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
1235 PM EST Thu Feb 29 2024

...New AVIATION...

.UPDATE...
Issued at 1109 AM EST Thu Feb 29 2024

Overall, only minor changes were made with the morning update. The
main focus for today will be with respect to fire conditions and
the drop in relative humidity values this afternoon. Thankfully,
low-level winds and the MSLP gradient are both fairly week in
addition to yesterday's widespread rain of near 0.50 inches or
more. The morning trend has suggested a slower start to mixing,
which did lead to some reduction in forecast temperatures for a
portion of the day. A lot of the latest high-res model guidance
isn't suggesting too extreme of a drop in RH's, but similar values
near or below 30 percent were maintained. Minimal changes were
made otherwise.

&&

.SHORT TERM...
(Today and tonight)
Issued at 321 AM EST Thu Feb 29 2024

Key Messages:

1. Very dry today, with afternoon humidity in the 25-30 percent
range.

2. Rain returns late tonight from the southwest.

Discussion:

What a difference a day makes! Temperatures are currently sitting in
the upper 20s to just over the freezing mark across the CWA this
morning, which represents a 24 hour change of 25 to nearly 40 from
this time yesterday morning. A pretty impressive stat to be honest.

For today, surface high pressure will slide east through Kentucky,
giving us dry conditions through the day and tranquil weather. The
only forecast item to note for today really is how dry the low
levels will be. Forecast soundings show extremely dry air in place
today, with PWATs dropping below 0.25". Because of this, believe the
NBM dewpoints are a bit too high for today. Chose to start with the
NBM 10th percentile, and blend in just a touch of the ARW, to get
dewpoints lower throughout the day today. This yields afternoon RH
values in the 25-30 percent range across most of the forecast area.
Winds will be light and most of the forecast area received rainfall
over the last 24 hours so I don't believe fire weather concerns are
too elevated. But will mention it in the FWF for sure.

High clouds will continue to stream in from the west-southwest
today, ahead of a southern stream disturbance ejecting out of west
Texas and southern New Mexico. Isentropic ascent ahead of this
trough will spread moisture in from the south tonight into Friday
morning. Guidance is mixed on how quickly rain chances return. Stuck
with the NBM for now, but did tone it back some. The best lift in
isentropic analysis is pretty high up, and given the dry air it is
going to have to overcome, I wouldn't be surprised if rainfall holds
off until after daybreak tomorrow. That said, a majority of guidance
shows rainfall returning after midnight tonight so it's hard to
ignore that.

&&

.LONG TERM...
(Friday through Wednesday)
Issued at 321 AM EST Thu Feb 29 2024

Key Messages:

1. Widespread rain moves back into the area Friday through early
Saturday morning. Strong wind gusts near wind advisory criteria
probable in the mountains and prone foothill locations.

2. Warming trend and drier conditions into the weekend. Highs will
be from 10 to 15 degrees above normal for Sunday and Monday.

3. Unsettled weather to be persist late Monday through Wednesday
night.

Discussion:

At the start of the long term, rain showers will likely be moving
into the area from the southwest. A shortwave digging across the
central US is responsible for this rainy weather, but for most it
will just add to the gloom of the general cool weather on Friday. A
1030 mb surface high in the Mid Atlantic will be pushing a CAD wedge
down the leeside of the Appalachian Mountains on Friday, and H85
flow aloft will strengthen during the shortwave's closest approach
as it heads for the Great Lakes. This system is just getting into
CAM range now, but the Euro (and EPS mean) plus the longer runs of
the CAMs suggest 40 to 45 knots of flow aloft will be running across
the mountains. As a result, gusty winds will be possible in the
mountains and immediate foothills with gusts near or just into wind
advisory range.

Breezy weather won't last long this time, by the time sunrise
arrives on Saturday winds will have calmed and any remnant light
rain showers will be on their way out. Good news is the overall
synoptic regime will allow for warmer weather to arrive in time to
make the weekend a pleasant one, Sunday being the best of the two
days. This mild weather looks to continue well into next week,
though the unsettled pattern will also continue. Opted to cut the
NBM PoPs area wide in a graduated manner Monday into Tuesday - the
ensembles aren't nearly as confident as the NBM regarding onset of
rainfall, and the two deterministic models also hold off on rainfall
until Tuesday afternoon/evening, with the GFS being the typical
quicker solution. The Euro actually brings a stronger system across
on Wednesday, would have to watch to see if that idea spreads as it
would entail more mountain winds. Overall the middle portion of the
week looks to be the mild and wet period and that takes us through
the remaining portions of the forecast.

&&

.AVIATION...
(18Z TAFS)
Issued at 1231 PM EST Thu Feb 29 2024

Most of the TAF period will be fairly quiet with only high clouds
and light northeasterly winds persisting for the rest of today.
Late tonight into early Friday morning, ceilings will gradually
lower from south to north with light showers also following the
same trend. All of the sites are likely to remain VFR through
sunrise with increasing coverage of showers during the day.
Currently, MVFR conditions are forecast at CHA by late morning but
will likely hold off until after 18Z at the other two sites.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             40  49  45  64 /  60  90  80   0
Knoxville McGhee Tyson Airport, TN  36  49  45  62 /  40  90  60  10
Oak Ridge, TN                       36  48  43  62 /  40  90  80  10
Tri Cities Airport, TN              33  48  42  62 /  10  90  70  20

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

SHORT TERM...CD
LONG TERM....Wellington
AVIATION...BW
Hazardous weather outlook, Feb 29, 3:42 AM EST, 11 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
342 AM EST Thu Feb 29 2024

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-010845-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott VA-Russell-Washington VA-
342 AM EST Thu Feb 29 2024 /242 AM CST Thu Feb 29 2024/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time.

In the hours before

Local storm report, Feb 29, 9:49 AM EST, 5 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Morristown TN
949 AM EST Thu Feb 29 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 PM     Tstm Wnd Gst     2 S Eagleton Village    35.76N 83.94W
02/28/2024  E67 MPH          Blount             TN   Trained Spotter

            Reported by Trained Spotter. Structural
            posts used to extend the height of a fence
            post have been broken/bent.

1237 PM     Tstm Wnd Dmg     2 WNW Mount Carmel      36.57N 82.69W
02/28/2024                   Hawkins            TN   Trained Spotter

            Reported by Trained Spotter. 3 NE Church
            Hill - Personal Weather Station (tempest)
            recorded Thunderstorm wind gust of 62mph.

&&
Local storm report, Feb 29, 10:23 AM EST, 4 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Morristown TN
1023 AM EST Thu Feb 29 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     Non-Tstm Wnd Gst 2 S Round Mountain      35.81N 82.96W
02/27/2024  E62 MPH          Cocke              TN   Mesonet

            Recorded at the UMC Sterchi Lodge near Max
            Patch.

&&
Local storm report, Feb 29, 10:25 AM EST, 4 hours 29 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Morristown TN
1025 AM EST Thu Feb 29 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     Non-Tstm Wnd Gst 2 S Camp Creek          36.06N 82.77W
02/28/2024  M49 MPH          Greene             TN   Mesonet

            Corrects previous non-tstm wnd gst report
            from 2 S Camp Creek. Mesonet station TNCPC
            Camp Creek.

0100 PM     Tstm Wnd Dmg     4 E Benhams             36.67N 82.14W
02/28/2024                   Washington         VA   911 Call Center

            Tree down at the intersection of Reedy Creek
            Rd, and Pairgin Rd.

1245 PM     Tstm Wnd Dmg     Seymour                 35.87N 83.77W
02/28/2024                   Sevier             TN   911 Call Center

            Multiple reports of trees down across the
            community.

1242 PM     Tstm Wnd Gst     2 S Eagleton Village    35.76N 83.94W
02/28/2024  E67 MPH          Blount             TN   Trained Spotter

            Reported by Trained Spotter. Structural
            posts used to extend the height of a fence
            post have been broken/bent.

1237 PM     Tstm Wnd Dmg     2 WNW Mount Carmel      36.57N 82.69W
02/28/2024                   Hawkins            TN   Trained Spotter

            Reported by Trained Spotter. 3 NE Church
            Hill - Personal Weather Station (tempest)
            recorded Thunderstorm wind gust of 62mph.

1224 PM     Tstm Wnd Gst     4 SE Chattanooga        35.03N 85.20W
02/28/2024  M56 MPH          Hamilton           TN   ASOS

            ASOS station KCHA Chattanooga Airport.

1223 PM     Tstm Wnd Gst     2 N Alcoa               35.82N 83.98W
02/28/2024  M75 MPH          Blount             TN   ASOS

            ASOS station KTYS Knoxville McGhee Tyson.

1205 PM     Tstm Wnd Dmg     Lenoir City             35.80N 84.27W
02/28/2024                   Loudon             TN   Amateur Radio

            MCGEE BLVD @ROCK SPRINGS RD...TREES AND 3
            POWER POLES DOWN BEHIND MCDONALDS.

1205 PM     Tstm Wnd Dmg     Lenoir City             35.80N 84.27W
02/28/2024                   Loudon             TN   911 Call Center

            Numerous trees and power lines down across
            the county.

1035 AM     Tstm Wnd Gst     5 SW Oneida             36.45N 84.58W
02/28/2024  M41 MPH          Scott              TN   AWOS

            AWOS station KSCX Oneida.

1015 AM     Tstm Wnd Gst     3 SSW Big South Fork Na 36.48N 84.70W
02/28/2024  M54 MPH          Scott              TN   Mesonet

0652 AM     Non-Tstm Wnd Gst 2 N Alcoa               35.82N 83.98W
02/28/2024  M46 MPH          Blount             TN   ASOS

            ASOS station KTYS Knoxville McGhee Tyson.

0650 AM     Non-Tstm Wnd Gst 8 SE Citico             35.31N 84.04W
02/28/2024  M40 MPH          Monroe             TN   Mesonet

            Mesonet station TT377 Praws 10.

0535 AM     Non-Tstm Wnd Gst 3 WNW Coeburn           36.97N 82.52W
02/28/2024  M40 MPH          Wise               VA   AWOS

            AWOS station KLNP Wise Lonesome Pi.

0435 AM     Non-Tstm Wnd Gst 8 SE Citico             35.31N 84.04W
02/28/2024  M63 MPH          Monroe             TN   Mesonet

0400 AM     Non-Tstm Wnd Gst 3 ESE Wears Valley      35.70N 83.61W
02/28/2024  M71 MPH          Sevier             TN   Mesonet

            Cove Mountain Tower.

0750 PM     Non-Tstm Wnd Gst 1 E Jacksboro           36.33N 84.17W
02/27/2024  M51 MPH          Campbell           TN   AWOS

            AWOS station KJAU Jacksboro.

0614 PM     Non-Tstm Wnd Gst 2 S Round Mountain      35.81N 82.96W
02/27/2024  E62 MPH          Cocke              TN   Mesonet

            Recorded at the UMC Sterchi Lodge near Max
            Patch.

0400 PM     Non-Tstm Wnd Gst 2.75 SE Wears Valley    35.69N 83.62W
02/27/2024  M62 MPH          Sevier             TN   Park/Forest Srvc

            Measured gust at Cove Mountain.

&&

Nearby

Wind Advisories in Tennessee, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.